Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 25, 2017, 4:28 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Jun 26, 2017, 12:00 PM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 4:28 AM MST (11:28 UTC)
- In effect from
- Jun 26, 2017, 12:00 PM MST
- Expired
- Jun 26, 2017, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:50 PM MST | NON-TSTM WND GST 66 | 13 Ese Big Bear City, CA | RAWS SITE AT BURNS CANYON PEAK WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 4951 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS85 KVEF 251128 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 428 AM PDT Sun Jun 25 2017 .South to southwest winds gusting over 35 mph will develop by early Monday afternoon and will combine with low relative humidity and very dry fuels to create critical fire weather conditions over extensive portions of southern Nevada and northwest Arizona into Monday evening. AZZ101-102-NVZ461-463>466-252200- /O.NEW.KVEF.FW.W.0014.170626T1900Z-170627T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 428 AM PDT Sun Jun 25 2017 /428 AM MST Sun Jun 25 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon PDT /noon MST/ to 9 PM PDT /9 PM MST/ Monday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...Winds will increase significantly by noon Monday and will peak in the mid to late afternoon hours then gradually decrease Monday evening. * WIND...South to southwest with sustained speeds of 15 to 25 mph and gusts over 35 mph. * HUMIDITY...Minimum relative humidity values of 4 to 8 percent can be expected Monday afternoon for most sites. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions and use extra caution with any ignition sources. && $$ weather.gov/lasvegas
4 follow-up statements
594 WWUS85 KVEF 252056 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 156 PM PDT Sun Jun 25 2017 .South to southwest winds gusting to around 35 mph will develop by early Monday afternoon and will combine with low relative humidity and very dry fuels to create areas of critical fire weather conditions over portions of southern Nevada and northwest Arizona into Monday evening. AZZ101-102-NVZ461-463>466-261100- /O.CON.KVEF.FW.W.0014.170626T1900Z-170627T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 156 PM PDT Sun Jun 25 2017 /156 PM MST Sun Jun 25 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...Winds will increase significantly by noon Monday and will peak in the mid to late afternoon hours then gradually decrease Monday evening. * WIND...South to southwest with sustained speeds of 15 to 25 mph and gusts around 35 mph. * HUMIDITY...Minimum relative humidity values of 4 to 8 percent can be expected Monday afternoon for most sites. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions and use extra caution with any ignition sources. && $$ weather.gov/lasvegas
597 WWUS85 KVEF 261046 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 346 AM PDT Mon Jun 26 2017 .South to southwest winds gusting to around 35 mph will develop by early this afternoon and will combine with low relative humidity and very dry fuels to create areas of critical fire weather conditions over portions of southern Nevada and northwest Arizona into this evening. AZZ101-102-NVZ461-463>466-262215- /O.CON.KVEF.FW.W.0014.170626T1900Z-170627T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 346 AM PDT Mon Jun 26 2017 /346 AM MST Mon Jun 26 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...Winds will increase significantly by noon today and will peak in the mid to late afternoon hours then gradually decrease this evening. * WIND...South to southwest with sustained speeds of 15 to 25 mph and gusts around 35 mph. * HUMIDITY...Minimum relative humidity values of 4 to 8 percent can be expected this afternoon for most sites. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions and use extra caution with any ignition sources. && $$ weather.gov/lasvegas
826 WWUS85 KVEF 261603 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 903 AM PDT Mon Jun 26 2017 .South to southwest winds gusting to around 35 mph will develop by early this afternoon and will combine with low relative humidity and very dry fuels to create areas of critical fire weather conditions over portions of southeast California, southern Nevada and northwest Arizona into this evening. CAZ228-229-270400- /O.EXA.KVEF.FW.W.0014.170626T1900Z-170627T0400Z/ Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- 903 AM PDT Mon Jun 26 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon today to 9 PM PDT this evening. * AFFECTED AREA...In California...the Mojave Desert and Lower Colorado River Valley...Fire weather zones 228 and 229. * TIMING...Winds will increase significantly by noon today and will peak in the mid to late afternoon hours then gradually decrease this evening. * WIND...South to southwest with sustained speeds of 15 to 25 mph and gusts around 35 mph along the Colorado River Valley. Winds across much of the Mojave Desert zone will be 20 to 35 mph with gusts 40 to 50 mph. * HUMIDITY...Minimum relative humidity values of 4 to 8 percent can be expected this afternoon for most sites. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions and use extra caution with any ignition sources. && $$ AZZ101-102-NVZ461-463>466-270400- /O.CON.KVEF.FW.W.0014.170626T1900Z-170627T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 903 AM PDT Mon Jun 26 2017 /903 AM MST Mon Jun 26 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 463, 464, 465, and 466. * TIMING...Winds will increase significantly by noon today and will peak in the mid to late afternoon hours then gradually decrease this evening. * WIND...South to southwest with sustained speeds of 15 to 25 mph and gusts around 35 mph. * HUMIDITY...Minimum relative humidity values of 4 to 8 percent can be expected this afternoon for most sites. * IMPACTS...A Red Flag Warning means that critical fire weather conditions are expected. Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions and use extra caution with any ignition sources. && $$ weather.gov/lasvegas
800 WWUS85 KVEF 270357 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 857 PM PDT Mon Jun 26 2017 AZZ101-102-CAZ228-229-NVZ461-463>466-270500- /O.EXP.KVEF.FW.W.0014.000000T0000Z-170627T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 857 PM PDT Mon Jun 26 2017 /857 PM MST Mon Jun 26 2017/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... Red Flag Warning will be allowed to expire at 9 PM PDT. Winds have gradually decreased and will continue to decrease overnight. Lighter winds will limit the threat of extreme fire behavior. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 3:33 AM MST, 55 minutes earlier.
Area forecast discussion, Jun 25, 3:33 AM MST, 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
333 AM PDT Sun Jun 25 2017
.SYNOPSIS...The prolonged heat wave over the region will finally
break by Tuesday as a weak weather system moves across the western
states. This system will result in enhanced winds Monday and will
increase the fire danger over portions of southern Nevada and
northwest Arizona. Limited moisture will lead to possible isolated
thunderstorms over the southern Sierra and northwest Arizona today
before drier air moves in by Monday.
&&
.SHORT TERM...Today through Tuesday.
The ridge remains centered over Arizona and Nevada today and the
continued Excessive Heat Warning is a given with similar
temperatures to Saturday. The difference this morning is that there
is a band of considerable mid level moisture extending from Arizona
across southern Nevada and up toward northwest Nevada. This has been
keeping temperatures elevated a few degrees from 24 hours ago. Light
radar returns were noted, but primarily virga is expected. This band
of moisture will continue to lift toward the northeast today as the
eastern Pacific trough begins to nudge inland. This is the feature
that will bring the main weather pattern change Monday and Tuesday,
finally breaking the prolonged heat wave over the region. Increasing
southwest winds will accompany the incoming trough Monday and gusts
around 35 mph can be expected across portions of San Bernardino,
Clark, Lincoln and Mohave counties. Temperatures will lower a few
degrees also, but relief from the excessive heat will be noticeable
by Tuesday as temperatures lower a few more degrees.
.LONG TERM...Wednesday through Saturday.
By Wednesday, the ridge over the southwest will continue to be
suppressed a bit as the tail end of a trough drapes over much of the
western CONUS through the work week. Models are now indicating that
a impulse/shortwave will develop off the coast of northern
California by Friday. The strength and impacts of this feature are
uncertain at this time as model variance is high for Fri and Sat.
Temperatures will be approaching normals by Wed and remaining near
normal through the forecast period. Breezy southwest winds are
expected each afternoon with wind speeds 10 to 15 mph and gusts
around 20 to 25 mph. Wednesday afternoon, both the GFS and ECMWF are
showing a tight gradient over much of central Mohave County. This
will cause some gusty southwest winds up to 30 mph Wed afternoon.
Otherwise, dry and mostly clear conditions through the rest of the
work week and into the weekend.
&&
.AVIATION...For McCarran...Winds should continue to be light, less
than 6 kts, and could be variable in direction, but should be south
to southwest through the early morning. By around 15-16Z winds will
begin to shift north to northeast before settling more easterly
around 060-090 by 18-19Z today. Speeds between 15-22Z should be less
than 8 kts. By 23Z winds should shift to a southwesterly direction
with speeds 10-15 kts. Winds could begin gusting around 04-05Z
tonight with speeds up to 20 kts, similar to yesterday's winds. SCT
to BKN conditions between 150-200 kft through 16-18Z this morning.
Thereafter, mostly clear and dry conditions.
For the rest of southern Nevada, northwest Arizona and southeast
California...Generally, light diurnal winds will continue through
the early morning before a south to southwest push around 22-00Z
this afternoon. Gusty southwest winds possible for DAG up to 20-25
kts around 23-03Z this afternoon. Otherwise, speeds this afternoon
should be 10-15 kts. Some SCT high clouds above 150kft are possible
through much of the morning and into the afternoon. Scattered to
isolated showers and thunderstorms are possible this afternoon along
the eastern Sierra, White Mtn, and along eastern Mohave County.
Winds may become variable and gusty near any storms.
&&
.FIRE WEATHER...The prolonged heat wave over the region will finally
break Monday and Tuesday as a trough moves inland from the eastern
Pacific. This will result in enhanced southwest winds gusting over
35 mph for portions of southern Nevada and northwest Arizona Monday
afternoon and evening leading to critical fire conditions. Isolated
thunderstorms will be possible over the Sierra and northwest Arizona
today then a dry and stable air mass will spread over the region
with the incoming trough.
&&
.CLIMATE...Near record to record high temperatures will be
possible today and Sunday. The current record of consecutive
days above 110 degrees in Las Vegas is 10 days (1961), and for 115
degrees, 4 days (2005).
Las Vegas, NV Climate
Forecast High Temps (F) Daily Record Max Temps (F)
SUN (6/25): 113 115 (1970)
Forecast low Temps (F) Daily Record High Min Temps (F)
SUN (6/25): 89 86 (1974)
&&
.AVIATION...For McCarran...Light southwest to west is expected
this evening with less than 8kts expected. Hot temperatures will
continue through Monday with afternoon highs at or above 110
degrees. Scattered high clouds will be observed today however VFR
conditions will prevail. Typical overnight trends are expected, with
winds coming back up again late Sunday morning out of the northeast,
but remaining below 10kts.
For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated thunderstorms will be possible over the
southern Sierra this afternoon with brief gusty winds likely near
any storms. Gusty west winds 25-30 knots will develop across the
western Mojave Desert late this afternoon and evening. Hot
temperatures will continue across the Mojave Desert areas through
the weekend with afternoon highs at or above 110 degrees. Scattered
high clouds and VFR conditions expected.
&&
.HYDROLOGY...Observed flows on unregulated creeks, specifically
Independence Creek, Big Pine Creek and Rock Creek indicated flows
have decreased slightly since their peak flows occurred earlier this
week. Creeks, streams and rivers along the eastern Sierra slopes of
Inyo County as well as the Owens Valley will be flowing high and
fast through into at least early next week. Minor flooding could occur
near creeks as well as a few low water crossings on some roadways.
Remember, never drive through flooded roadways or around barricades.
Also, pastureland or farmland adjacent to creeks, streams or rivers
could experience areas of standing water.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
SHORT TERM/FIRE WEATHER...Adair
LONG TERM/AVIATION....Kryston
HYDROLOGY...Pierce
For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and TwitterNearby
Red Flag Warnings in Nevada, 2017Red Flag Warnings in Arizona, 2017Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.